A 22-year-old female asked:
Disclaimer

why does lyrica (pregabalin) cause weight gain?

1 doctor answer
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Lyrica (pregabalin) and weight: Drowsiness, dry mouth, constipation, difficulty concentrating, swollen arms/legs, and weight gain are some common side effects. The weight gain mechanism is idiopathic and may occur related to dose and duration of exposure. Your doctor has prescribed Lyrica (pregabalin) because he/she has judged that the benefit to you is greater than the risk of side effects. Hope it helps.
Answered on Sep 29, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 33-year-old member asked:
Dr. Sassan Hassassian
28 years experience Anesthesiology
Depends on the case: Lyrica (pregabalin) is a great anti-neuropathic medicine. The weight gain is usually water retention as opposed to gaining fat. There are a number o ... Read More
3
3 thanks
A 28-year-old male asked:
Dr. Donald Gieck
13 years experience Clinical Psychology
Yes: a potential side effect is weight gain. If this is concern regarding a current medication or prospective medication, please be sure to discuss with yo ... Read More
2
2 thanks
A 46-year-old member asked:
Dr. Luis Villaplana
34 years experience Internal Medicine
IT DEFINITELY HAS: The potential to do it.
A 28-year-old male asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience Pain Management
Nortriptyline Lyrica (pregabalin): They may cause weight gain, but are very effective medications.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month